CSN Login
Members Online: 2

What should I do?

desconnors
Posts: 1
Joined: Jul 2012

My mother is 57 y/o. She was diagnosed in May of 2011 with Stage IIIB Cervical Cancer. The doctors said it was a tumor like cancer that can be treated by chemo, radiation and have 2 internal radiations. She did all her treatment with very minimal side effects. She had a radical hysterectomy a few weeks later. She was fine from November 2011 until the end of May 2012. She went for testing and a PET Scan and it showed she has some spots in the same area that are lighting up. As per her doctors they have said the it is common and it can happen. The first 5 years is crucial. ( I have never heard that and my family has been plagued with multiple types. I lost my Grandfather to throat cancer, my aunt to breast cancer, my 4 yeas old niece to leukemia, my sister also had ovarian cancer and she beat it holistically.Cancer free for 10+years). I have a little bit of knowledge to this world, until now. She now was told she would get the external radiation for 6 mins a day ( it was 20 the first time) and chemo once a week. Same as last time. Last week she had a bad reaction to Chemo and she said that she gets benadryl before her chemo so she doesn't react to the chemo. I never heard this before even though she swears she told me. Needless to say last week they didn't give her the benadryl and she had a terrible reaction. She was so sick for 3 days. Then when she went a week later for her treatment her blood was too thick. So she couldn't get treatment. Then Monday 7/16/12 she got half way through her chemo , she had a reaction so they stopped it. Now they are taking her off of chemo all together! I am so confused as to what is happening and I think my mother is too. Can someone please point me in the right direction as to what I should do now? I want to fight this with her and I am just at a loss. Anyone else having the same issues?

ccfighter
Posts: 370
Joined: Jan 2012

Desconners,

I'm sorry to hear about your mother. Cancer treatment is not fun. What chemo is she on? Where are you located? If she was getting a taxol drug then Benadryl should have been part of the premeds from the getgo, since most people will have a reaction to it. There are lots of chemo options out there. Perhaps you should get a second opinion. Thinking of you both and hoping a speedy recovery for your mom.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network